Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 14, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 14, 2021, 1:40 AM CDT for Choctaw County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 1:40 AM CDT (06:40 UTC)
Expired
Apr 14, 2021, 2:15 AM CDT
In force
35 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS84 KTSA 140640
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
140 AM CDT Wed Apr 14 2021
 
OKZ053-140715-
Choctaw OK-
140 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 215
AM CDT...

At 140 AM CDT, a strong thunderstorm was located 7 miles southeast of
Goodland, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Fort Towson...                    Sawyer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Huskey...
Swink...                          Frogville...

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3393 9560 3392 9563
      3416 9520 3416 9516 3394 9516 3396 9523
      3394 9525 3389 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0640Z 236DEG 30KT 3389 9550 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 12:27 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 14, 12:27 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Wed Apr 14 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain with embedded thunderstorms will influence
terminals through much of the early morning hours. A gradual shift
east and southward is expected later tonight before rains ends
from west to east by mid Wed morning. Flight conditions remain low
VFR within much of the precip w/ periodic MVFR levels. Fcst will
retain this trend as confidence remains low with guidance
suggesting lower ceilings developing later tonight. Expect VFR
ceilings to continue Wed afternoon into evening w/ scattered light
showers again possible during the latter portion of the fcst
period.

&&

.PREV DISCUSSION... /Issued 936 PM CDT Tue Apr 13 2021/

..UPDATE...

DISCUSSION...
At mid evening...widespread rain showers along with scattered
thunderstorms were ongoing from the Texas Panhandle through
Northeast Oklahoma...moving northeast within the mid/upper level
mean layer flow. This activity was continuing to develop along a
mid level frontogenetic forcing axis within an expanding area of
mid level warm advection. Marginal instability remained elevated
which was allowing for reports of pea size hail within the areas
of convection. Across Southeast Oklahoma and Northwest
Arkansas...mostly cloudy with temps in the upper 50s and 60s were
still common.

Overnight tonight...the mid level forcing axis should shift
eastward into Northwest Arkansas before sliding southeast late
tonight and early Wednesday morning. In response...rain showers
with isolated to scattered thunder will remain possible over
Northeast Oklahoma...while expanding in coverage across Northwest
Arkansas and also Southeast Oklahoma late this evening/overnight
tonight. Elevated instability overnight looks to remain meager at
best and severe weather is not anticipated tonight. Have adjusted
pop/wx grids based on latest trends and the mentioned above for
the overnight hours. Also...have shifted overnight QPF slightly
northward as well with the ongoing/expected precip.

Temps overnight look to fall into the lower 50s with the rainfall
and then should slowly fall through tonight into the mid 40s to
near 50 deg across Northeast Oklahoma and far Northwest Arkansas.
South of Interstate 40...slightly higher dewpoints combined with
the cloud cover should hold temps in the low to mid 50s from north
to south. Thus...for the evening update...have added minor
adjustments to lows tonight and hourly temp trends based on latest
thinking and observations. The rest of the forecast seems to be
handling well at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  63  47  57 /  20  10  60  70
FSM   46  68  49  59 /  20   0  50  80
MLC   48  67  50  58 /  30  10  60  80
BVO   40  62  45  54 /  10  10  60  70
FYV   40  65  43  57 /  20   0  50  80
BYV   41  63  44  56 /  10   0  40  70
MKO   45  65  48  56 /  20  10  60  80
MIO   40  62  44  55 /  10   0  50  80
F10   46  65  49  58 /  20  10  60  70
HHW   51  68  51  58 /  30  10  60  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Apr 13, 9:44 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
944 PM CDT Tue Apr 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
944 PM CDT Tue Apr 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and South of Interstate 44 and also Northwest
		   Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Majority of Eastern Oklahoma and also Northwest
		   Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Rain showers with isolated to scattered thunderstorms will
continue to spread across eastern Oklahoma and northwest Arkansas
overnight tonight. Severe weather is not anticipated. Locally
heavy rainfall with amounts greater than a half inch will however
remain possible across much of the region through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and isolated storms will linger into Wednesday morning
across southeast Oklahoma and northwest Arkansas. Severe weather
is not expected with these storms. Showers will again be possible
across much of the region Wednesday night as a weak disturbance
moves through the region. Isolated thunder may be possible near
the Red River late Wednesday night.

Additional rain chances are forecast Thursday night through Friday
night as a more defined upper level system and cold front
approach and move through the region. A few thunderstorms will be
possible Friday into Friday evening mainly across eastern
Oklahoma. Rain showers look to taper off from west to east during
the overnight hours Friday night.

Much colder than normal temperatures are expected Sunday and
Monday mornings with Monday being the colder of the two. There is
a non zero chance that a frost or light freeze could occur across
parts of northeast Oklahoma and far northwest Arkansas. If you
have sensitive vegetation continue to monitor the latest forecasts
and be prepared to protect those plants from the cold.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 14, 1:40 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
140 AM CDT Wed Apr 14 2021

OKZ053-140715-
Choctaw OK-
140 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 215
AM CDT...

At 140 AM CDT, a strong thunderstorm was located 7 miles southeast of
Goodland, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Fort Towson...                    Sawyer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Huskey...
Swink...                          Frogville...

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3393 9560 3392 9563
      3416 9520 3416 9516 3394 9516 3396 9523
      3394 9525 3389 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0640Z 236DEG 30KT 3389 9550

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:51 AM CDTSpecial Weather StatementTSALeFlore39 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.